Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 4 de 4
Filter
1.
Medicine (Baltimore) ; 101(6): e28756, 2022 Feb 11.
Article in English | MEDLINE | ID: covidwho-1684895

ABSTRACT

RATIONALE: The new vaccines are emergently authorized and currently approved for use to protect against the coronavirus disease 2019 (COVID-19) pandemic and serious adverse events are uncommon. Moyamoya disease (MMD) with autoimmune disease is a rare entity and usually presents with intracranial hemorrhage in adults. PATIENT CONCERNS: We reported a 40-year-old female patient with Sjogren disease and autoimmune thyroiditis, who had received the second dose of Moderna (mRNA-1273) vaccination. Three days later, she presented with left intraventricular and intracerebral hemorrhage as a complication. DIAGNOSIS: After a series of diagnostic workups, left intracranial hemorrhage was associated with MMD. INTERVENTIONS: Emergent external ventricular drainage and subsequent stereotactic evacuation of hematoma with insertion of intracranial pressure monitoring were performed. OUTCOMES: Under the care of the neurocritical care team, her physical condition improved gradually. The neurological sequelae was noted by defects of cognitive function, apraxia, agnosia, and impaired executive function. She was discharged after eight weeks with a follow-up in the vascular neurology clinic planning for performing revascularization. LESSONS: To the best of our knowledge, no similar case has been reported before, and this is the first case of MMD complicated with intracerebral and intraventricular hemorrhage after mRNA-1273 vaccination. It is noticeable to assess the vaccine safety surveillance and raise the alertness about moyamoya in patients with autoimmune diseases during the COVID-19 pandemic. Further studies for risk evaluation of COVID-19 vaccines in patients with autoimmune diseases might be required in the future.


Subject(s)
/adverse effects , COVID-19/prevention & control , Cerebral Hemorrhage/chemically induced , Intracranial Hemorrhages/chemically induced , Moyamoya Disease/complications , Thyroiditis, Autoimmune/complications , /administration & dosage , Adult , Female , Humans , Pandemics , RNA, Messenger/genetics , SARS-CoV-2 , Sjogren's Syndrome
2.
Tidsskr Nor Laegeforen ; 1412021 04 30.
Article in English, Norwegian | MEDLINE | ID: covidwho-1395073

ABSTRACT

BACKGROUND: New vaccines against COVID-19 are being rolled out globally. AstraZeneca's vaccine ChAdOx1 nCoV-19 was not known to cause vaccine-induced immune thrombotic thrombocytopenia (VITT) at the time of this case. CASE PRESENTATION: The patient was a previously healthy woman in her thirties with headaches that developed one week after vaccination with ChAdOx1 nCoV-19. Three days later, her condition deteriorated rapidly, and she presented to the emergency department with slurred speech, uncoordinated movements and reduced consciousness. Symptoms progressed to left-sided hemiparesis and her level of consciousness deteriorated. Computed tomography (CT) of the head showed a large right-sided haemorrhage and incipient herniation. She was found to have severe thrombocytopenia 37 x 109/l, (ref 145 - 390 x 109/l). In spite of efforts to reduce intracranial pressure, the patient died the following day. Post mortem examination revealed antibodies to PF4, and fresh small thrombi were found in the transverse sinus, frontal lobe and pulmonary artery. INTERPRETATION: Severe thrombocytopenia and antibodies to PF4 make a diagnosis of vaccine-induced immune thrombotic thrombocytopenia (VITT) likely.


Subject(s)
COVID-19 Vaccines , COVID-19 , Cerebral Hemorrhage/chemically induced , Cerebral Hemorrhage/diagnostic imaging , Female , Humans , SARS-CoV-2
3.
BMJ Case Rep ; 14(8)2021 Aug 11.
Article in English | MEDLINE | ID: covidwho-1354558

ABSTRACT

A 60-year-old patient presented with respiratory distress, after recently being tested COVID-19 positive and was mechanically ventilated for 15 days. After cessation of sedation, he remained in deep comatose state, without any reaction on pain stimuli (Glasgow Coma Score 3). MRI of the brain showed diffuse leukoencephalopathy and multiple (>50) microbleeds. Diffuse COVID-19-associated leukoencephalopathy with microhaemorrhages is associated with a poor prognosis. However, 3 months later, our patient showed a remarkable recovery and was able to walk independently. This case report shows COVID-related leukoencephalopathy and intracerebral microbleeds, even with persistent comatose state, may have a favourable clinical outcome and prolonged treatment should be considered in individual cases.


Subject(s)
COVID-19 , Leukoencephalopathies , Cerebral Hemorrhage/chemically induced , Cerebral Hemorrhage/diagnostic imaging , Coma/chemically induced , Glasgow Coma Scale , Humans , Leukoencephalopathies/diagnosis , Leukoencephalopathies/diagnostic imaging , Male , Middle Aged , SARS-CoV-2
SELECTION OF CITATIONS
SEARCH DETAIL